MAUDE Adverse Event Report: COVIDIEN POWERCROSS 018; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN POWERCROSS 018; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB18W020100090
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a powercross pta balloon to treat a slightly tortuous and slightly calcified distal right anterior tibial artery exhibiting 50% stenosis.Embolic protection was not used.The device was removed from its packaging and inspected with no issues noted.A non-medtronic inflation device was used.The device did not pass through a previously deployed stent.No resistance was encountered when advancing the device and no excessive force was used.It was reported that the physician experienced inflation difficulties and that a contrast leak was noted at the proximal end of the balloon.It was reported that the physician was unable to deflate the balloon manually and that the balloon was slow to deflate by itself before the balloon was removed from the patient.The physician used another balloon to complete the procedure.
 
Additional Manufacturer Narrative
Evaluation summary: the powercross dilatation catheter was received for evaluation with the balloon chamber in a post-inflation profile, (not tightly wrapped or winged).The proximal balloon bond was examined: no abnormality was noted.Clear fluid was noted in the balloon chamber and sanguine residue was noted on the exterior of the balloon chamber.A 10cc water filled syringe was attached to the proximal hub luer lock and the guidewire lumen was flushed: sanguine colored fluid was observed exiting the distal tip of the catheter.The catheter was flushed until the fluid leaving the distal tip ran clear.An 0.018¿ guidewire was loaded through the distal tip of the dilatation catheter with ease and exited the proximal hub luer lock.A 20cc water filled syringe with manometer was attached to the inflation lumen luer lock on the y-manifold and the dilatation catheter was inflated to the nominal pressure of 8atm.The dilatation catheter was able to maintain this pressure for approximately one minute to allow for pictures to be taken.The dilatation catheter was then inflated to rated burst pressure of 14atm and was unable to maintain pressure.A leak in the y-manifold was noted.The leak was from the adhesive port on the y-manifold.If information is provided in the future, a supplemental report will be issued.

Brand Name
POWERCROSS 018
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7012254
Report Number2183870-2017-00486
Device Sequence Number1496675
Product Code LIT
UDI-Device Identifier00821684046104
UDI-Public00821684046104
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K093286
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2018
Device Catalogue NumberAB18W020100090
Device Lot NumberA318527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2017
Initial Date Received by Manufacturer 10/10/2017
Supplement Date Received by Manufacturer01/11/2018
Initial Report FDA Received Date11/08/2017
Supplement Report FDA Received Date02/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight80